MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; INTERNAL CSF DRAINAGE
Catalog Number 828810PL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that a codman certas valve (id (b)(6)) was implanted on (b)(6) 2026.Valve initial setting not available.It was reported that the valve settings changed post-implantation.The settings were reset; however, they changed again.The most recent setting change was identified while the individual was at home.Valve settings were verified using a programming tool.No incident involving significant acceleration or deceleration (e.G., motor vehicle accident or fall) was reported.The valve was subsequently removed and replaced on (b)(6) 2026.The individual's condition was reported as stable and discharged home.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d6b, g3, g6, h2, h3, h11.Additional information received: please confirm explantation date: (b)(6) 2026.Did the patient experience any signs and symptoms due to valve setting changes? if yes, please explain - no such incident reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation.Device history record (dhr) - the product code 82-8810pl with lot 6160769, conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 4.The valve was visually inspected; a bump mark by cam was noted on the casing.The valve was program tested and failed.The valve is programmed but the rc remains in the upper position.The valve passed the test for occlusion, leak, reflux, siphon guard and pressure.The valve was observed under microscope: bump mark was observed on the casing.Root cause analysis - the root cause for the bump mark in the top of the casing is due to the valve receiving a hard knock.Following the shock, the rc is at the incorrect position (upper position) due to chock and the setting changes due to magnetic field, so according to ifu "the valve setting is adjusted with the application and manipulation of strong magnets.A change to the valve setting is unlikely to occur under normal circumstances.However, magnetic fields should not be placed near the valve due to the possibility of an unintentional setting change." the probable root cause for the issue reported by the customer is due to the valve receiving a hard knock.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24532761
Report Number3013886523-2026-00048
Device Sequence Number8895379
Product Code JXG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number828810PL
Device Lot Number6160769
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/09/2026
05/11/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/30/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight35 LB
Patient RaceBlack Or African American